MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM; SCREW, FIXATION, BONE
Catalog Number 45A01003
Medical Device Problem Codes Positioning Failure (1158); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the during a lab the phalinx implant worked as intended, however the inserter was ¿stickier¿ and grasped the implant very tightly and it was very hard to remove it from the handle.No patient was involved.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device was able to be removed from the inserter handle and was functionally tested in saw bone with no issues.The device was returned in the packaging with the other kit components still inside.The inserter handle still had the phalinx screw in the distal end of the inserter.An attempt to pull the screw out of the inserter did find slight resistance, however, was able to remove the implant with ordinary force.No visible deformation to the inserter tip or phalinx implant was present.The returned device was functionally tested in a saw bone by global quality operations.Surgical technique was followed and it was determined that the inserter allowed for the implant to be threaded into the pilot hole and released the implant as intended once the tip of the inserter handle was flush with the saw bone.In addition to a functional test of the returned device, a test unit froma different lot was pulled from stock for evaluation.The test unit was functionally tested in a saw bone.Surgical technique was followed.Pilot hole was made with instruments in kit.Preloaded implant was inserted, rotated clockwise until inserter handle tip was flush with saw bone.Inserter was then pulled away from bone and released the implant as intended.R&d was contacted regarding previous similar complaints.According to their review causes identified could be amount of pressure user was using to rotate implant into the bone.Page 8 of the optech notes while applying pressure, rotate the implant into the intermediate phalanx.(figure 7) for implant insertion.If the user used too much pressure it could have pushed the implant further into the housing/handle and cause it to wedge inside and become stuck.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be re-assessed.
 
Event or Problem Description

Brand Name
PHALINX STERILE MEDIUM 0 DG PHALINX HAMMERTOE SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19800763
Report Number3010667733-2024-00456
Device Sequence Number7496330
Product Code HWC
UDI-Device Identifier00889797102155
UDI-Public00889797102155
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K212996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/07/2026
Device Catalogue Number45A01003
Device Lot Number108690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown